Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 92, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Oct 4, 2007, 3:52 PM MST for Pinal County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2007, 3:52 PM MST (22:52 UTC)
- Expired
- Oct 4, 2007, 4:30 PM MST
- In force
- 38 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 82 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 042255 SVRTWC AZC021-042330- /O.NEW.KTWC.SV.W.0092.071004T2252Z-071004T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 352 PM MST THU OCT 4 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 430 PM MST * AT 348 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTH CENTRAL PINAL COUNTY...OR ABOUT 10 MILES NORTH OF DOVE MOUNTAIN...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS STORM WILL MOVE ACROSS HIGHWAY 79 IN SOUTHEAST PINAL COUNTY NORTHWEST OF ORACLE JUNCTION. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3293 11114 3292 11085 3252 11096 3252 11120 TIME...MOT...LOC 2252Z 193DEG 19KT 3261 11108 $$ WEATHER.GOV/TUCSON MOLLERE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 2:45 PM MST, 1 hour 7 minutes earlier.
Area forecast discussion, Oct 4, 2:45 PM MST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 245 PM MST THU OCT 4 2007 .SYNOPSIS...MOISTURE WILL LINGER ACROSS SOUTHEAST ARIZONA TONIGHT AND FRIDAY RESULTING IN A SLIGHT CHANCE OF THUNDERSTORMS. A STRONG STORM SYSTEM WILL MOVE THROUGH THE GREAT BASIN THIS WEEKEND PUSHING THE MOISTURE OUT OF THE AREA AND ALSO BRINGING MUCH COOLER TEMPERATURES. THE COLDEST LOW TEMPERATURES SINCE EARLY MAY IS FORECAST FOR THE AREA ON SUNDAY MORNING. HIGH PRESSURE WILL REBUILD OVER THE AREA NEXT WEEK RESULTING IN A WARMING TREND WITH DAYTIME TEMPERATURES MUCH ABOVE NORMAL. && .DISCUSSION...SATELLITE IMAGERY THIS AFTERNOON SHOWED GENERALLY PARTLY CLOUDY SKIES ACROSS THE STATE WITH MOST OF THE THUNDERSTORM ACTIVITY ACROSS NORTHERN ARIZONA. THERE HAVE BEEN A FEW SHOWERS AND THUNDERSTORMS EAST AND NORTHEAST OF TUCSON THIS AFTERNOON. THE UPPER LEVEL DISTURBANCE THAT WAS OFF THE NORTHERN BAJA COAST A THIS TIME WEDNESDAY IS NOW MOVING INTO SOUTHWEST ARIZONA. THIS FEATURE IS AIDING IN THE DEVELOPMENT OF STORMS ESPECIALLY NORTH AND EAST OF TUCSON. PLENTY OF MOISTURE AROUND THE TUCSON MORNING SOUNDING SHOWING PWAT VALUES AROUND 1.20 (190% ABOVE NORMAL) AND GOES DERIVED PWAT LOOPS SHOWED ALL OF SOUTHERN ARIZONA HAS VALUES BETWEEN 1-1.5 THE UPPER LEVEL FEATURE WILL CONTINUE NORTHEAST ACROSS THE STATE IN ADVANCE OF STRONG SYSTEM CURRENTLY MOVING THROUGH THE PACIFIC NORTHWEST. THIS STRONG PACIFIC SYSTEM WILL BRING A BIG CHANGE TO THE WEATHER ACROSS THE AREA. FIRST THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN OVERNIGHT AND PEAK LATE FRIDAY RESULTING IN BREEZY TO WINDY CONDITIONS FRIDAY AFTERNOON/EVENING. THE HIGHEST WIND SPEEDS/GUSTS WILL BE UP IN THE WHITE MOUNTAINS WHERE THE 700 MB WIND IS PROGGED TO BE NEAR 50 KTS FRIDAY AFTERNOON AND EVENING. WITH THAT IN MIND I WILL HOIST A WIND ADVISORY FRIDAY FOR PUBLIC ZONE 19 BETWEEN 1 PM AND 11 PM. ENOUGH LOW LEVEL MOISTURE WILL BE AROUND THAT THERE IS LITTLE FIRE WEATHER CONCERNS ON FRIDAY. MODELS AT ODDS ON HOW TO HANDLE MOISTURE THAT IS CURRENTLY IN PLACE AND HOW THE APPROACHING COLD FRONT LATE FRIDAY INTO SATURDAY WILL INTERACT WITH THIS MOISTURE. BELIEVE THAT THE NAM HAS THE BETTER HANDLE OF THE SITUATION BY SHOWING A THIN BAND OF CLOUDS/EMBEDDED VERY LIGHT SHOWERS DEVELOPING ALONG THE FRONT FRIDAY AFTERNOON AND THEN MOVING SLOWLY EAST ACROSS THE AREA INTO SATURDAY. THUS I HAVE INTRODUCED A SLIGHT CHANCE OF SHOWERS STARTING LATE IN THE DAY IN WESTERN PIMA COUNTY AND THEN MOVED THIS SLIGHT CHANCE INTO EASTERN PIMA COUNTY LATE FRIDAY NIGHT AND THEN ACROSS AREAS EAST OF TUCSON ON SATURDAY. CONFIDENCE ON THE LOW SIDE...THUS THE POPS ARE VERY LOW...LESS THAN 15%. THE WEEKEND LOOKS DOWN RIGHT GORGEOUS WITH THE AREA ON THE BACK SIDE OF WEATHER SYSTEM THUS BRINGING A DRY AND COOLER WEST NORTHWEST FLOW ALOFT. THIS WILL RESULT IN DAYTIME TEMPERATURES THIS WEEKEND BEING 8 TO 12 DEGREES COOLER THAN THE PAST SEVERAL DAYS. SUNDAY MORNING WILL LIKELY SEE THE COOLEST LOW TEMPERATURES SINCE EARLY MAY. ENJOY THE TEMPERATURES THIS WEEKEND...SINCE IT WILL BE SHORT-LIVED AS THE HEAT ENGINE WILL ONCE AGAIN START UP AS STRONG HIGH PRESSURE FOR OCTOBER BUILDS OVER THE STATE. THIS MEANS BY NEXT WEDNESDAY AND THURSDAY...HIGH TEMPERATURES IN THE LOW DESERTS WILL BE IN THE 95 TO 102 RANGE...WHICH IS HOTTER THAN WHAT HAS OCCURED OVER THE PAST SEVERAL DAYS. WHEN WILL SUMMER END && .AVIATION...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING. A STRONG TROUGH WILL DEEPEN ALONG THE WEST COAST TOMORROW FOR SUSTAINED SOUTHWEST TO WEST WINDS OF 20 KTS AND HIGHER ON FRIDAY AND SATURDAY. THESE STRONG WIND SPEEDS ALSO RAISE THE CONCERN OF LOCALLY BLOWING DUST WITH VISIBILITIES DOWN TO 1 MILE ESPECIALLY ON FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FRIDAY FOR PUBLIC ZONE 19 FROM 1 PM TO 11 PM. WEATHER.GOV/TUCSON
Hazardous weather outlook, Oct 4, 3:25 PM MST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 325 PM MST THU OCT 4 2007 AZZ019-051415- NORTHERN GREENLEE COUNTY- 325 PM MST THU OCT 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND ADVISORY HAS BEEN POSTED FOR FRIDAY BETWEEN 2 PM TO 11 PM. A STRONG WEATHER SYSTEM MOVING TOWARD THE GREAT BASIN FRIDAY WILL INCREASE WIND SPEEDS FRIDAY AFTERNOON AND EVENING IN THE 15 TO 30 MPH RANGE WITH GUSTS UP TO 45 MPH. THE WIND SPEEDS WILL DECREASE ON SATURDAY. AS THIS SYSTEM MOVES THROUGH THE GREAT BASIN ON SATURDAY...THE COLDEST TEMPERATURES SINCE EARLY MAY WILL OCCUR SUNDAY MORNING. LOW TEMPERATURES ARE WILL GENERALLY BE IN THE UPPER 20S AT THE HIGHEST ELEVATIONS TO THE UPPER 30S AND LOW 40S ELSEWHERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:25 PM MST | Wind Advisory | TWC | 32 hr | |
| Oct 4, 3:32 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 28 min |
| Oct 4, 4:17 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 13 min |
| Oct 4, 4:50 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 25 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.